MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-ASD-026
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on 23 august 2024, a 26mm amplatzer septal occluder was selected for implant using a 10f amplatzer trevisio delivery system.During implant, at the second time of positioning in the septum, cobra deformation was observed.There was no interaction with cardiac structures during deployment and no angulation or kink was observed with the delivery system.The occluder was never released from the delivery cable while inside the patient and was removed.Outside the patient, the occluder was checked on the table, but the deformation persisted.The device was exchanged for a new 24mm amplatzer septal occluder (lot 10177515) which was attempted to be implanted using the same delivery system, however this also deformed into a cobra shape.There was also no interaction with cardiac structures during deployment and no angulation or kink was observed with the delivery system.The occluder was never released from the delivery cable while inside the patient and was also removed.Finally, a new 24mm amplatzer septal occluder (lot 10177515) was successfully implanted using the same delivery system.The patient was reported to have recovered.The procedure time was extended by more than 1 hour with no hemodynamic compromise or adverse event to the patient.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device deformity was reported.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Per the instructions for use, the recommended size delivery system for use with a amplatzer septal occluder is an 10f.The cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20242398
Report Number2135147-2024-04574
Device Sequence Number17991452
Product Code MLV
UDI-Device Identifier00811806010205
UDI-Public(01)00811806010205(17)290131(10)10198460
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-ASD-026
Device Lot Number10198460
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer10/29/2024
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age7 YR
Patient SexFemale